Alert archive / Alabama / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 13, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Feb 26, 2026, 6:05 PM CST for Fayette County, Tuscaloosa County, Alabama. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 26, 2026, 6:05 PM CST (00:05 UTC)
- Expired
- Feb 26, 2026, 6:45 PM CST
- In force
- 40 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Fayette County, AL, Tuscaloosa County, AL
The radar
The Columbus AFB radar (KGWX), 78 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.1 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 534 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 723 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.2
The text
As transmitted.
979
WUUS54 KBMX 270005
SVRBMX
ALC057-125-270045-
/O.NEW.KBMX.SV.W.0013.260227T0005Z-260227T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Birmingham AL
605 PM CST Thu Feb 26 2026
The National Weather Service in Birmingham has issued a
* Severe Thunderstorm Warning for...
North central Tuscaloosa County in west central Alabama...
Southeastern Fayette County in west central Alabama...
* Until 645 PM CST.
* At 605 PM CST, a severe thunderstorm was located over Bankston, or
9 miles southeast of Fayette, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Berry, Boley Springs, Bankston, Whitson, Wiley, and New Lexington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3360 8778 3369 8769 3363 8742 3360 8742
3360 8739 3347 8744
TIME...MOT...LOC 0005Z 292DEG 20KT 3364 8769
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
32/JDavis2 follow-up statements
451
WWUS54 KBMX 270022
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
622 PM CST Thu Feb 26 2026
ALC057-125-270045-
/O.CON.KBMX.SV.W.0013.000000T0000Z-260227T0045Z/
Tuscaloosa AL-Fayette AL-
622 PM CST Thu Feb 26 2026
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CST
FOR NORTH CENTRAL TUSCALOOSA AND SOUTHEASTERN FAYETTE COUNTIES...
At 622 PM CST, a severe thunderstorm was located near Berry, or 16
miles southeast of Fayette, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Berry, Whitson, Wiley, New Lexington, and Windham Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3357 8771 3364 8764 3363 8742 3360 8742
3360 8739 3347 8744
TIME...MOT...LOC 0022Z 297DEG 20KT 3358 8759
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
32/JDavis746
WWUS54 KBMX 270032
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
632 PM CST Thu Feb 26 2026
ALC057-270042-
/O.CAN.KBMX.SV.W.0013.000000T0000Z-260227T0045Z/
Fayette AL-
632 PM CST Thu Feb 26 2026
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FAYETTE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
&&
LAT...LON 3358 8763 3361 8763 3360 8739 3347 8744
3356 8767 3358 8766
TIME...MOT...LOC 0032Z 297DEG 20KT 3355 8753
$$
ALC125-270045-
/O.CON.KBMX.SV.W.0013.000000T0000Z-260227T0045Z/
Tuscaloosa AL-
632 PM CST Thu Feb 26 2026
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CST
FOR NORTH CENTRAL TUSCALOOSA COUNTY...
At 632 PM CST, a severe thunderstorm was located near Boley Springs,
or 19 miles southeast of Fayette, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Wiley, New Lexington, and Whitson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3358 8763 3361 8763 3360 8739 3347 8744
3356 8767 3358 8766
TIME...MOT...LOC 0032Z 297DEG 20KT 3355 8753
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
32/JDavisWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 5:24 PM CST, 41 minutes earlier. Its key messages:
- Updated at 514 PM CST THU FEB 26 2026
- There is a Slight Risk (Level 2/5) across West-Central Alabama and a Marginal Risk (Level 1/5) across much of the region for severe storms this afternoon and evening. Hail and wind are the main threats with this activity.
Area forecast discussion, Feb 26, 5:24 PM CST, 41 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 524 PM CST Thu Feb 26 2026 ...New MESOSCALE UPDATE, AVIATION... .KEY MESSAGES... Updated at 514 PM CST THU FEB 26 2026 - There is a Slight Risk (Level 2/5) across West-Central Alabama and a Marginal Risk (Level 1/5) across much of the region for severe storms this afternoon and evening. Hail and wind are the main threats with this activity. && .MESOSCALE UPDATE FOR Severe Storms... Issued at 514 PM CST THU FEB 26 2026 Showers and thunderstorms have been ongoing over the last few hours. A few of these have been severe. Our strongest storm so far looked to ride along the northern periphery of a theta-e gradient, right into Central AL. We will be assessing the damage associated with that storm Friday morning. Latest hi-res guidance continues to hint at these storms congealing into a line and moving south through the night. This will also lead to an increase flood threat as the storms slow down. Signs still point to a few pockets of 2-3" through the night. && .DISCUSSION... (This afternoon through Wednesday) Issued at 1128 AM CST THU FEB 26 2026 As rather dreary day is unfolding across Central Alabama as light to moderate rainfall continues ahead of an approaching cold front. Latest satellite imagery reveals a few breaks opening up in this expansive low level cloud deck. This will allow us to destabilize through the day. Recent runs of the HRRR hint at CAPE values nearing 1000-1300 J/kg this afternoon across Central AL. Increased instability along with steep mid level lapse rates and bulk shear from 40-50 knots will create an environment favorable for strong to severe storms this afternoon and evening. Large hail and damaging winds look to be our primary risks. SPC has introduced a Slight Risk (Level 2/5) for our western counties while maintaining a Marginal Risk (Level 1/5) for much of the area. In addition to the severe threat, we will need to closely monitor our hydro threat. Soils should be able to handle most of this activity. However, forecast soundings suggest a deep warm cloud depth which is indicative of high rainfall rates. Recent hi-res guidance (HRRR/RRFS-A/HREF LPMM) hint at a few pockets of 2-3" of rainfall late this evening into early Friday morning. Exact placement will be heavily dependent on where the boundary slows/stalls and our low level moisture convergence is maximized. This would lead to isolated flooding concerns. Rainfall will gradually come to an end through the day Friday as the front begins to fizzle out and weak mid level ridging attempts to regain control. Rain chances return to the forecast early next week as another front and H5 shortwave head our way. 95/Castillo && .AVIATION... (00Z TAFS) Issued at 514 PM CST THU FEB 26 2026 A mixture of VFR/MVFR ceilings are in place across the region at this time. Showers and thunderstorms have been ongoing, generally north of BHM over the last few hours. This activity will gradually move south through the evening and overnight hours. As this happens, MVFR ceilings will become more widespread with brief periods of IFR, especially with any passing shower/storm. Rain will gradually taper off through the morning hours. Ceilings will be slow to improve with VFR not returning at BHM/EET/TCL until 15Z. AUO/MGM maintain MVFR through the end of this TAF cycle. 95/Castillo && .FIRE WEATHER... Plentiful moisture will remain in place this afternoon, keeping min RH values around 65-80%. Drier air gradually filters into the region Friday into the weekend with RH values falling to 30-40%. Moisture begins to recover early next week with min RH values back into the 40-50% range. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 47 71 43 73 / 60 10 0 0 Anniston 50 70 47 73 / 80 20 10 0 Birmingham 51 71 46 73 / 80 10 10 0 Tuscaloosa 51 73 46 76 / 80 10 0 0 Calera 51 72 46 74 / 80 20 10 0 Auburn 56 68 53 71 / 90 50 20 10 Montgomery 58 71 53 73 / 90 40 10 0 Troy 58 71 53 73 / 90 70 20 10 && .BMX WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...95/Castillo AVIATION...95/Castillo
In the hours before
Special weather statement, Feb 26, 5:18 PM CST, 47 minutes before
Special Weather Statement
National Weather Service Birmingham AL
518 PM CST Thu Feb 26 2026
ALZ012-022-262345-
Pickens AL-Lamar AL-
518 PM CST Thu Feb 26 2026
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN PICKENS AND SOUTHERN
LAMAR COUNTIES THROUGH 545 PM CST...
At 518 PM CST, Doppler radar was tracking a strong thunderstorm near
Ethelsville, or 10 miles east of Columbus, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Reform, Millport, Ethelsville, Ashcraft Corner, Forest, Lubbub,
Macedonia, Melborne, and Shaw.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3358 8827 3354 8795 3353 8794 3353 8785
3341 8784 3340 8829
TIME...MOT...LOC 2318Z 265DEG 21KT 3346 8822
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
32/JDavisSpecial weather statement, Feb 26, 5:23 PM CST, 42 minutes before
Special Weather Statement
National Weather Service Birmingham AL
523 PM CST Thu Feb 26 2026
ALZ012-013-270015-
Fayette AL-Lamar AL-
523 PM CST Thu Feb 26 2026
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL FAYETTE AND
SOUTHEASTERN LAMAR COUNTIES THROUGH 615 PM CST...
At 523 PM CST, Doppler radar was tracking a strong thunderstorm near
Blooming Grove, or near Fayette, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Fayette, Blooming Grove, Bevill State College Fayette, Fayette County
Public Lake, and Richard Arthur Field.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3370 8801 3380 8798 3375 8768 3364 8770
TIME...MOT...LOC 2323Z 280DEG 18KT 3374 8793
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
32/JDavisSpecial weather statement, Feb 26, 5:27 PM CST, 38 minutes before
Special Weather Statement
National Weather Service Birmingham AL
527 PM CST Thu Feb 26 2026
ALZ027-028-270000-
Clay AL-Talladega AL-
527 PM CST Thu Feb 26 2026
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL TALLADEGA AND NORTH
CENTRAL CLAY COUNTIES THROUGH 600 PM CST...
At 527 PM CST, Doppler radar was tracking a strong thunderstorm near
Waldo, or 9 miles east of Talladega, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Ironaton and Gunthertown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3335 8602 3349 8599 3341 8577 3330 8581
TIME...MOT...LOC 2327Z 287DEG 17KT 3339 8594
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
32/JDavisSpecial weather statement, Feb 26, 5:28 PM CST, 37 minutes before
Special Weather Statement
National Weather Service Birmingham AL
528 PM CST Thu Feb 26 2026
ALZ020-270000-
Cherokee AL-
528 PM CST Thu Feb 26 2026
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CHEROKEE COUNTY
THROUGH 600 PM CST...
At 528 PM CST, Doppler radar was tracking a strong thunderstorm near
Forney, moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Forney, Moshat, Eastern Weiss Lake, Coloma, and Howells Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3417 8544 3400 8541 3404 8565 3419 8562
TIME...MOT...LOC 2328Z 287DEG 27KT 3409 8552
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
56Special weather statement, Feb 26, 5:57 PM CST, 8 minutes before
Special Weather Statement
National Weather Service Birmingham AL
557 PM CST Thu Feb 26 2026
ALZ012-270045-
Lamar AL-
557 PM CST Thu Feb 26 2026
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN LAMAR COUNTY THROUGH
645 PM CST...
At 557 PM CST, Doppler radar was tracking a strong thunderstorm near
Detroit, or 10 miles northwest of Sulligent, moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Sulligent, Detroit, Beaverton, Crews, Henson Springs, and Pine
Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3405 8821 3401 8795 3381 8795 3388 8823
TIME...MOT...LOC 2357Z 290DEG 24KT 3398 8827
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
32/JDavisSpecial weather statement, Feb 26, 6:00 PM CST, 5 minutes before
Special Weather Statement
National Weather Service Birmingham AL
600 PM CST Thu Feb 26 2026
ALZ022-270045-
Pickens AL-
600 PM CST Thu Feb 26 2026
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN PICKENS COUNTY
THROUGH 645 PM CST...
At 600 PM CST, Doppler radar was tracking a strong thunderstorm near
Reform, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Gordo, Reform, Lubbub, North Pickens Airport, and McShan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3347 8813 3343 8784 3325 8784 3336 8820
TIME...MOT...LOC 0000Z 288DEG 19KT 3339 8810
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
32/JDavisThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 6:00 PM CST | Special Weather Statement | BMX | Pickens | 45 min |
| Feb 26, 6:05 PM CST | Areal Flood Advisory | BMX | Jefferson, Walker | 8 hr |
| Feb 26, 6:09 PM CST | Special Weather Statement | BMX | Jefferson | 51 min |
| Feb 26, 6:19 PM CST | Areal Flood Advisory | BMX | Pickens, Tuscaloosa | 8 hr |
| Feb 26, 6:26 PM CST | Severe Thunderstorm Warning | BMX | Pickens, Tuscaloosa | 49 min |
| Feb 26, 6:40 PM CST | Special Weather Statement | BMX | Fayette | 50 min |
| Feb 26, 6:45 PM CST | Severe Thunderstorm Warning | BMX | Blount | 60 min |
| Feb 26, 6:54 PM CST | Special Weather Statement | BMX | Lamar | 51 min |
| Feb 26, 6:56 PM CST | Special Weather Statement | BMX | Marion | 49 min |
| Feb 26, 7:07 PM CST | Severe Thunderstorm Warning | BMX | Winston | 23 min |
| Feb 26, 7:11 PM CST | Special Weather Statement | BMX | St. Clair | 34 min |
| Feb 26, 7:24 PM CST | Special Weather Statement | BMX | Marion | 51 min |
| Feb 26, 7:24 PM CST | Severe Thunderstorm Warning | BMX | Etowah, St. Clair | 45 min |
| Feb 26, 7:29 PM CST | Special Weather Statement | BMX | Marion | 46 min |
| Feb 26, 7:32 PM CST | Special Weather Statement | BMX | Tuscaloosa | 43 min |
| Feb 26, 8:15 PM CST | Areal Flood Advisory | BMX | Blount, Etowah, St. Clair | 3 hr |
| Feb 26, 9:16 PM CST | Areal Flood Advisory | BMX | Fayette, Lamar, Marion, Walker, Winston | 6 hr |
| Feb 26, 10:01 PM CST | Areal Flood Advisory | BMX | Calhoun, Cleburne | 104 min |
| Feb 26, 10:36 PM CST | Special Weather Statement | BMX | Pickens | 39 min |
| Feb 27, 12:23 AM CST | Areal Flood Advisory | BMX | Bibb, Jefferson, St. Clair, Shelby, Talladega, Tuscaloosa | 4 hr |
| Feb 27, 1:00 AM CST | Special Weather Statement | BMX | Chilton | 45 min |
| Feb 27, 2:55 AM CST | Special Weather Statement | BMX | Barbour, Bullock, Russell | 50 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.